Arkansas, 2016Damaging Wind in Arkansas, July 30, 2016
July 30, 2016 · NWS SHV · 1 event in 1 county or zone
Showers and thunderstorms developed due to a disturbance which moved towards the region in northwest flow aloft. These storms developed with a moderate to severely unstable atmosphere present with afternoon temperatures well into the 90s and surface dewpoints in the 70s.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed due to a disturbance which moved towards the region in northwest flow aloft. These storms developed with a moderate to severely unstable atmosphere present with afternoon temperatures well into the 90s and surface dewpoints in the 70s. Once the initial storms developed...additional storms developed along residual outflow boundaries. Large hail and damaging thunderstorm wind gusts were the main results from this convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 30, 2:42 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 30, 2:42 PM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
342 PM CDT SAT JUL 30 2016
.DISCUSSION...
Upper level shortwave across eastern OK/western AR has provided for
large scale ascent with ample lift to generate scattered showers
and thunderstorms. Due to the placement of the trough, most of the
convection is confined along and north of I-30 but some additional
showers and storms have developed farther south across east Texas
and north Louisiana. A few storms north of I-30 have even become
severe across SE OK/SW AR near the base of the shortwave trough
where lift is stronger, sufficient to produce quarter size hail.
Expect a general downward trend in convection later this evening
as heating is lost with sunset, and slight chance pops will cover
any lingering showers/storms through the late evening/overnight
period.
The upper ridge along the Gulf coast will become more influential
on Sunday with mostly diurnal convection during the afternoon and
early evening hours, mainly in south Arkansas and north Louisiana.
The strengthening upper ridge across the region will spell hotter
and drier conditions for the upcoming week. Rain chances will not
be eliminated entirely, but expect only isolated coverage during
the daytime hours of peak heating. The climb in temperatures back
into the upper 90s will likely warrant heat advisories once again
for much of the week. Aside from that, the only other focus will
be close monitoring of the tropics as one disturbance now entering
the Caribbean may approach the Yucantan by the end of the week.
/19/
&&
.PREV DISCUSSION... /issued 213 PM CDT SAT JUL 30 2016/
AVIATION...
For the 30/18Z terminal forecast period expecting mostly VFR
flight categories away from the expected showers and thunderstorms
that will be developing in the rest of the afternoon and lingering
into the early evening. much of the convection will be along and
north of interstate 20 but have added mention of VCTS/TEMPO in the
forecast for each terminal from around 30/19Z until around 31/00Z.
Surface winds will be West to Southwest 5-10 knots and more
gusty near storms...lowering to light and variable to light South
overnight. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 96 77 96 / 20 20 10 20
MLU 74 94 76 95 / 20 30 20 30
DEQ 72 94 74 95 / 20 30 10 20
TXK 75 95 77 96 / 20 20 10 20
ELD 73 94 76 95 / 20 30 10 30
TYR 77 97 77 97 / 10 10 10 10
GGG 76 96 77 97 / 20 20 10 20
LFK 75 95 76 96 / 20 20 10 20
&&
.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&
19/06
Hazardous weather outlook, Jul 30, 10:36 AM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CDT SAT JUL 30 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1136 AM CDT SAT JUL 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE
TODAY AND INTO TONIGHT ALTHOUGH THE BEST CHANCES FOR RAIN SHOULD
BE OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. HEAVY
DOWNPOURS...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY
THROUGH FRIDAY MAINLY OVER LOUISIANA AND SOUTHERN ARKANSAS. GUSTY
WINDS...BRIEF HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS.
RAIN CHANCES WILL GRADUALLY DECREASE THROUGH THE UPCOMING WORK
WEEK AND TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO NEAR 100
DEGREES BY THE EARLY TO MIDDLE PORTIONS OF THE WEEK. IN
ADDITION...HEAT INDEX VALUES MAY APPROACH OR EXCEED 105 DEGREES
EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT.
19
In the hours before
Special weather statement, Jul 30, 1:35 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SAT JUL 30 2016
OKZ077-302015-
MCCURTAIN OK-
235 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY
UNTIL 315 PM CDT...
AT 233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RINGOLD...MOVING EAST NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WRIGHT CITY...RUFE...BETHEL...GLOVER...RINGOLD AND SLIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3437 9484 3407 9482 3404 9516 3424 9515
3425 9505 3431 9504
TIME...MOT...LOC 1933Z 251DEG 9KT 3420 9506
06Local storm report, Jul 30, 2:04 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT SAT JUL 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL RINGOLD 34.22N 95.13W
07/30/2016 E1.00 INCH MCCURTAIN OK PUBLIC
&&
EVENT NUMBER SHV1600664
20Special weather statement, Jul 30, 2:09 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
309 PM CDT SAT JUL 30 2016
OKZ077-302115-
MCCURTAIN OK-
309 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCURTAIN COUNTY
UNTIL 415 PM CDT...
AT 308 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF BROKEN BOW...OR 27 MILES NORTHWEST OF DE
QUEEN...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT HERMAN...SHERWOOD AND HOCHATOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3416 9447 3412 9483 3432 9485 3441 9446
TIME...MOT...LOC 2008Z 255DEG 12KT 3424 9475
06
Special weather statement, Jul 30, 2:59 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 PM CDT SAT JUL 30 2016
ARZ051-060-061-302145-
NEVADA AR-HOWARD AR-HEMPSTEAD AR-
359 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
NORTHWESTERN NEVADA AND NORTHERN HEMPSTEAD COUNTIES UNTIL 445 PM
CDT...
AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NASHVILLE...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MINERAL SPRINGS...DIERKS...BLEVINS...TOLLETTE...
WASHINGTON...CORINTH...SARATOGA...CENTER POINT...MCCASKILL...OZAN...
MUDDY FORK AND BRIGHT STAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3418 9382 3401 9382 3401 9375 3398 9365
3396 9362 3395 9353 3396 9347 3395 9342
3396 9338 3389 9330 3388 9330 3367 9396
3374 9397 3374 9395 3377 9397 3378 9396
3385 9402 3411 9409 3419 9388
TIME...MOT...LOC 2058Z 240DEG 49KT 3394 9383
20Special weather statement, Jul 30, 3:18 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 PM CDT SAT JUL 30 2016
ARZ051-302200-
HOWARD AR-
418 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOWARD COUNTY UNTIL
500 PM CDT...
AT 418 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UMPIRE...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
UMPIRE AND ATHENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3435 9394 3427 9394 3426 9392 3422 9392
3419 9400 3434 9412 3435 9410
TIME...MOT...LOC 2118Z 237DEG 24KT 3431 9398
20Thunderstorm Wind, Hempstead
- When
- July 30, 3:48 PM CST
- Where
- Hempstead County, 0.9 mi SW of Hope
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.660, -93.610
Numerous trees were downed across the city of Hope, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, July 30 to 31, 20162 deaths · $22 million · 26 events
- Flash Flooding and Flooding in New Jersey, July 30 to 31, 2016$3.1 million · 52 kt wind · 77 events
- Rip Current in Puerto Rico, July 30, 20161 death · 1 event
- Flood in West Virginia, July 30, 2016$1.2 million · 1 event
- Flash Flooding in Pennsylvania, July 30, 2016$160,000 · 2 events
- Hail and Heavy Rain in Kansas, July 30 to 31, 2016$125,000 · 1.5 in hail · 5 events
- Flash Flooding in New Mexico, July 30, 2016$60,000 · 2 events
- Flooding in Pennsylvania, July 30, 2016$50,000 · 3 events
- Flood in Arizona, July 30, 2016$50,000 · 1 event
- Flash Flood in Michigan, July 30, 2016$40,000 · 1 event
- Damaging Winds in Arizona, July 30, 2016$35,000 · 52 kt wind · 2 events
- Flash Flood and Damaging Wind in Louisiana, July 30, 2016$30,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640836.